Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 113, NWS Wakefield, VA

July 6, 2012Pasquotank County, North Carolina

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 6, 2012, 5:02 PM EDT for Pasquotank County, North Carolina. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2012, 5:02 PM EDT (21:02 UTC)
Expired
Jul 6, 2012, 5:22 PM EDT
In force
20 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Pasquotank County, NC

The radar

The Norfolk radar (KAKQ), 111 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2563 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WUUS51 KAKQ 062102
SVRAKQ
NCC139-062145-
/O.NEW.KAKQ.SV.W.0113.120706T2102Z-120706T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
502 PM EDT FRI JUL 6 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PASQUOTANK COUNTY IN NORTHEAST NORTH CAROLINA...

* UNTIL 545 PM EDT

* AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WHITEHALL SHORES...OR NEAR ELIZABETH CITY...AND MOVING SOUTH AT 5
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEEKSVILLE AROUND 530 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BOB
WHITE FORK AND SYMONDS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3617 7624 3629 7622 3629 7619 3627 7617
      3627 7615 3616 7611
TIME...MOT...LOC 2102Z 015DEG 6KT 3626 7618
WIND...HAIL 60MPH 1.00IN

$$

LBROWN
1 follow-up statement
171 
WWUS51 KAKQ 062122
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
522 PM EDT FRI JUL 6 2012

NCC139-062131-
/O.CAN.KAKQ.SV.W.0113.000000T0000Z-120706T2145Z/
PASQUOTANK NC-
522 PM EDT FRI JUL 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PASQUOTANK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. HOWEVER...VERY HEAVY RAINFALL AND LIGHTNING WILL CONTINUE 
THROUGH 6 PM.

LAT...LON 3617 7624 3629 7622 3629 7619 3627 7617
      3627 7615 3616 7611
TIME...MOT...LOC 2121Z 015DEG 6KT 3623 7619

$$

LBROWN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:30 PM EDT, 32 minutes earlier.

Area forecast discussion, Jul 6, 4:30 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
430 PM EDT FRI JUL 6 2012

.SYNOPSIS...
A WEAK FRONT WILL PUSH SOUTH INTO NORTH CAROLINA TONIGHT THEN
DISSIPATES. A DOME OF HIGH PRESSURE WILL BUILD OVER THE REGION
LATE TONIGHT THROUGH SATURDAY. A COLD FRONT THEN DROPS SOUTH INTO
THE MID ATLANTIC STATES SUNDAY EVENING THROUGH MONDAY...STALLING
OVER NORTH CAROLINA TUESDAY INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
STILL HOT THIS AFTN ACRS THE AREA...BUT NOT AS BAD AS YESTERDAY
AND CERTAINLY NOT AS HOT AS IT IS GOING TO BE SAT AND LIKELY SUN.
NNE ONSHR FLO OVR JUST ABT ALL THE REGION THIS AFTN PRODUCED LWR
DEWPTS AND HI TEMPS RANGING THRU THE 90S. HEAT INDICES WERE
RANGING FM ARND 96 TO NEAR 105...SO WILL MAINTAIN HEAT ADVSY UNTIL
8 PM. OTHRWISE...WEAK FRNT WILL CONTINUE TO PUSH S INTO NC TNGT
INTO SAT MORNG...THEN DISSIPATE. AN ISLTD SHOWER OR STORM STILL
POSSIBLE OVR EXTRM SRN VA AND NE NC THRU ERLY THIS EVENG WHERE
HIER DWPT AIR STILL RESIDES AS WELL AS VRY WEAK CONVERGENCE. AFTR
SUNSET...CLR OR MSTLY CLR AND MUGGY TNGT WITH LOWS IN THE LWR TO
MID 70S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
VERY HOT AND POSSIBLY RECORD BREAKING HEAT EXPECTED FOR SAT AND
SUN...AS HI PRES ALOFT BLDS OVR THE AREA FOR SAT...THEN SLIDES
JUST TO THE S FOR SUN. UNDR A SNY OR MSTLY SNY SKY...AND HELPED
ALNG BY A WSW SFC WND...TEMPS WILL SOAR INTO THE UPR 90S TO LWR
100S ACRS JUST ABT THE ENTIRE REGION. WITH DWPTS EXPECTED TO FALL
INTO THE UPR 60S TO LWR 70S IN THE AFTN...HEAT INDICES WILL LIKELY
BE NEAR 110 OVR MUCH OF THE AREA. AS A RESULT...HAVE ALREADY
ISSUED AN EXCESSIVE HEAT WATCH FOR THE ENTIRE CWA FM SAT AFTN INTO
SAT EVENG. BASED ON THE NEWER MDL DATA TNGT...THE MIDNGT SHIFT
WILL EITHER ISSUE AN EXCESSIVE HEAT WARNING OR A HEAT ADVISORY FOR
THE FCST AREA.

SAT NGT WILL BE DRY BUT VRY WRM WITH LOWS 75 TO 80. SUN THRU
MON...A COLD FRONT WILL GRADUALLY SAG S INTO AND DWN THRU THE
REGION...AS A NRN STREAM TROF DIGS DOWN INTO THE GRT LKS. THIS
FRNTL BNDRY WILL NOT ONLY BRING COOLER TEMPS INTO THE AREA FOR
MON...BUT WILL ALSO BE THE FOCUS FOR GOOD CHCS FOR PCPN OVR THE
ENTIRE CWA...ESPLY STARTING SUN AFTN AND CONTINUING THRU AT LEAST
MON. PRIOR TO THE FRNT AND ASSOC CLDS/PCPN MOVNG INTO THE AREA
DURING SUN...THE VRY HOT TEMPS WILL CONTINUE. STILL GOING WITH MAX
TEMPS RANGING FM THE UPR 90S N TO THE LWR 100S S. ALSO...AN EXCESSIVE
HEAT WARNING OR HEAT ADVISORY WILL LIKELY BE NEEDED AGAIN. COOLER
TEMPS AND GOOD CHCS FOR PCPN WILL BE THE RULE ON MON OVR THE
ENTIRE AREA. MAX TEMPS ON MON WILL RANGE FM THE MID 80S TO LWR
90S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
SIGNIFICANT RELIEF FROM THE HEAT ARRIVES NEXT WEEK...AND
PRECIPITATION CHANCES LOOK TO BE WELL ABOVE CLIMO AS WELL/AT LEAST
FOR THE MON NIGHT THROUGH WED PERIOD. LATEST SUITE OF MODELS
CONTINUE IN GOOD AGREEMENT WITH THE LARGE SCALE PATTERN...SHIFTING
TO A FAIRLY SIGNIFICANT MID/UPPER LEVEL TROUGH ACRS THE ERN CONUS AS
RIDGING BECOMES CONFINED TO WESTERN US. FCST WILL CONTINUE TO FAVOR
THE HPC/ECMWF SOLUTION FOR THE PERIOD (WHICH INITIALLY IS SIMILAR TO
THE GFS). WITH LOW LEVEL FLOW TURNING NE FOR ALL AREAS MON NIGHT
INTO TUE...IN TANDEM WITH RRQ FORCING FROM UPPER JET AND SOME DEGREE
OF MID LEVEL SHORTWAVE ENERGY HAVE BUMPED POPS UP TO LIKELY/60%
DURING THIS TIMEFRAME...GRADUALLY DROPPING POPS TO CHC OVER NORTHERN
1/2 ON TUE. UNDER MOSTLY CLOUDY SKIES...TEMPERATURES ON TUE WILL BE
BELOW AVG FOR HIGHS...IN THE LWR-MID 80S CWA-WIDE.

MODELS BEGIN TO DIVERGE SOMEWHAT THEREAFTER...LATEST ECMWF/GLOBAL
GEM CONTINUES TO DEPICT GRADUAL DRYING FROM THE NORTH...WHILE THE
GFS KEEPS MORE MOISTURE IN PLACE AND LIFTS THE BOUNDARY BACK NORTH
WED-THU. HAVE GONE W/ 30-40% POPS WED AND 20-30% POPS THU-FRI. TEMPS
GENLY WILL BE IN THE LWR-MID 80S WED-THU...SLOWLY WARMING TO THE
UPPER 80S OVER THE INTERIOR BY FRI AS POPS DECREASE. LOWS PRIMARILY
65-70.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
MOSTLY VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. A VERY
ISOLATED SHOWER OR TSTM IS POSSIBLE THROUGH 23Z FRI. CENTER OF UPPER
LEVEL HIGH MOVES CLOSER TO THE FA CREATING HOT CONDITIONS WITH
MOSTLY CLEAR SKIES SAT AFTN.

EXPECT SIMILAR CONDITIONS INTO SUN BEFORE A COLD FRONT CROSSES THE
REGION SUN NIGHT/MON MORNING.

&&

.MARINE...
ONCE AGAIN...LIGHT FLOW/WEAK SFC PRESSURE GRADIENT AND SUB-SCA
CONDITIONS WILL PREVAIL THROUGH SUNDAY (OUTSIDE OF ANY TSTMS). FLOW
WILL BE LIGHT ENOUGH THAT SMALL SCALE INFLUENCES SHOULD DOMINATE
BOTH SAT AND SUNDAY (I.E. SEABREEZE AND/OR LEE TROUGH). THERE DOES
LOOK TO BE A BRIEF PERIOD OF SOUTHERLY FLOW SAT NIGHT/EARLY SUNDAY
WHEN WINDS WILL BE A LITTLE STRONGER/TO AROUND 15 KT (ESPECIALLY
IN THE BAY). IN GENERAL...SEAS AVG 2-3 FT...WAVES IN THE BAY 1-2
FT...AND 1 FOOT OR LESS FOR THE RIVERS AND CURRITUCK SOUND. A MORE
ORGANIZED SFC COLD FRONT WILL GRADUALLY PUSH THROUGH THE REGION
MON-MON NIGHT...AND WILL STALL SOMEWHERE NEAR THE VA/NC BORDER OR
JUST TO THE SOUTH TUE-THU. IF THE FRONT PUSHES WELL SOUTH...THERE
COULD BE A SURGE STRONG ENOUGH TO LEAD TO SCA CONDITIONS...BUT IF
IT STALLS A BIT FATHER NORTH...WINDS WILL TEND TO BE LIGHT ACRS
SOUTHERN VA AND NC WATERS. DUE TO CONTINUED MODEL DISCREPANCY WITH
REGARD TO THE EXACT LOCATION OF THE BOUNDARY...DECIDED TO KEEP A
FAIRLY LONG PERIOD OF WINDS TO AROUND 15 KT AND NE TO E FLOW.
SEAS/WAVES BUILD CLOSE TO SCA LEVELS W/ THIS SOLUTION BUT COULD BE
HIGHER OVER NORTHERN WATERS IF THE LATEST ECMWF SOLUTION VERIFIES.

&&

.CLIMATE...
RECORD HIGHS FOR FRI 7/6 THROUGH SUN 7/8

        FRI JULY 6       SAT JULY 7      SUN JULY 8
     FORECAST/RECORD  FORECAST/RECORD  FORECAST/RECORD
     ---------------  ---------------  ---------------
RIC  100/ 105 (1977)  104/ 104 (2010)  102/ 102 (1993)
ORF   92/ 102 (1881)   99/  99 (1900)  101/ 100 (1993)
SBY   96/ 102 (2010)  102/  99 (2010)   99/ 100 (1993)
ECG   96/ 98  (1999)  100/ 100 (2010)  101/  98 (1977)

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR MDZ021>025.
     AIR QUALITY ALERT UNTIL 9 PM EDT THIS EVENING FOR MDZ021>025.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ012>017-
     030>032.
     EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR NCZ012>017-030>032-102.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ048-049-
     060>063-065>072-079>083-087>090-092-093-096-097.
     EXCESSIVE HEAT WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR VAZ048-049-060>100.
     AIR QUALITY ALERT UNTIL 9 PM EDT THIS EVENING FOR VAZ063-070-
     071-080>083.
MARINE...NONE.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...LKB
AVIATION...DAP
MARINE...LKB
CLIMATE...AKQ
Hazardous weather outlook, Jul 6, 10:19 AM EDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1019 AM EDT FRI JUL 6 2012

MDZ021>025-071430-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
1019 AM EDT FRI JUL 6 2012

...AIR QUALITY ALERT IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

EXPECT A BRIEF REPRIEVE FROM VERY HOT TEMPERATURES TODAY...AS
NORTHEAST WINDS KEEP TEMPERATURES IN THE LOWER TO MID 90S. HEAT
INDEX VALUES ARE EXPECTED TO REACH INTO THE MID TO UPPER 90S ON
THE ATLANTIC COAST...AND THE UPPER 90S TO 101 ALONG THE SHORES OF
CHESAPEAKE BAY. LOW TEMPERATURES WILL ONLY FALL INTO THE MID TO
UPPER 70S LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

HOT TEMPERATURES WILL PERSIST THROUGH THE WEEKEND. EXPECT HIGH
TEMPERATURES IN THE UPPER 90S TO LOWER 100S AND LOW TEMPERATURES IN
THE MID TO UPPER 70S...WHICH WILL PROVIDE LITTLE RELIEF FROM THE
HEAT. HEAT INDEX VALUES ARE EXPECTED TO REACH 105 TO 110 DEGREES
DURING THE EARLY AFTERNOON THROUGH EARLY EVENING HOURS...AND COULD
POTENTIALLY REACH 112 DEGREES ON SATURDAY AND SUNDAY.

A COLD FRONT IS EXPECTED TO DROP SOUTH THROUGH THE MID ATLANTIC
STATES LATE SUNDAY INTO MONDAY...BRINGING MUCH NEEDED
PRECIPITATION TO THE REGION AND PROVIDING A BREAK FROM THE HEAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-VAZ048-049-060>062-065>069-072-079-087>090-092-
093-096-097-071430-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
KING WILLIAM-BRUNSWICK-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-
1019 AM EDT FRI JUL 6 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF INTERSTATE
64 THIS AFTERNOON AND EARLY EVENING. ANY STORMS THAT DEVELOP WILL
BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...SMALL HAIL AND BRIEF
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

HOT TEMPERATURES WILL PERSIST THROUGH THE WEEKEND. EXPECT HIGH
TEMPERATURES IN THE UPPER 90S TO LOWER 100S AND LOW TEMPERATURES IN
THE MID TO UPPER 70S...WHICH WILL PROVIDE LITTLE RELIEF FROM THE
HEAT. HEAT INDEX VALUES ARE EXPECTED TO REACH 105 TO 110 DEGREES
DURING THE EARLY AFTERNOON THROUGH EARLY EVENING HOURS...AND COULD
POTENTIALLY REACH 113 DEGREES ON SATURDAY AND SUNDAY.

A COLD FRONT IS EXPECTED TO DROP SOUTH THROUGH THE MID ATLANTIC
STATES LATE SUNDAY INTO MONDAY...BRINGING MUCH NEEDED
PRECIPITATION TO THE REGION AND PROVIDING A BREAK FROM THE HEAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ102-VAZ064-073>078-084>086-091-094-095-098>100-071430-
OUTER BANKS CURRITUCK-CAROLINE-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
1019 AM EDT FRI JUL 6 2012

...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

EXPECT A BRIEF REPRIEVE FROM VERY HOT TEMPERATURES TODAY...AS
NORTHEAST WINDS KEEP TEMPERATURES IN THE LOWER TO MID 90S. HEAT
INDEX VALUES ARE EXPECTED TO REACH INTO THE MID TO UPPER 90S ON
THE ATLANTIC COAST...AND THE UPPER 90S TO 101 ALONG THE SHORES OF
CHESAPEAKE BAY. LOW TEMPERATURES WILL ONLY FALL INTO THE MID TO
UPPER 70S LATE TONIGHT.

IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH
OF INTERSTATE 64 THIS AFTERNOON AND EARLY EVENING. ANY STORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...SMALL
HAIL AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

HOT TEMPERATURES WILL PERSIST THROUGH THE WEEKEND. EXPECT HIGH
TEMPERATURES IN THE UPPER 90S TO LOWER 100S AND LOW TEMPERATURES IN
THE MID TO UPPER 70S...WHICH WILL PROVIDE LITTLE RELIEF FROM THE
HEAT. HEAT INDEX VALUES ARE EXPECTED TO REACH 105 TO 110 DEGREES
DURING THE EARLY AFTERNOON THROUGH EARLY EVENING HOURS...AND COULD
POTENTIALLY REACH 112 DEGREES ON SATURDAY AND SUNDAY.

A COLD FRONT IS EXPECTED TO DROP SOUTH THROUGH THE MID ATLANTIC
STATES LATE SUNDAY INTO MONDAY...BRINGING MUCH NEEDED
PRECIPITATION TO THE REGION AND PROVIDING A BREAK FROM THE HEAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ063-070-071-080>083-071430-
HANOVER-CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-
1019 AM EDT FRI JUL 6 2012

...AIR QUALITY ALERT IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   HEAT ADVISORY.

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF INTERSTATE
64 THIS AFTERNOON AND EARLY EVENING. ANY STORMS THAT DEVELOP WILL
BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...SMALL HAIL AND BRIEF
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

HOT TEMPERATURES WILL PERSIST THROUGH THE WEEKEND. EXPECT HIGH
TEMPERATURES IN THE UPPER 90S TO LOWER 100S AND LOW TEMPERATURES IN
THE MID TO UPPER 70S...WHICH WILL PROVIDE LITTLE RELIEF FROM THE
HEAT. HEAT INDEX VALUES ARE EXPECTED TO REACH 105 TO 110 DEGREES
DURING THE EARLY AFTERNOON THROUGH EARLY EVENING HOURS...AND COULD
POTENTIALLY REACH 112 DEGREES ON SATURDAY AND SUNDAY.

A COLD FRONT IS EXPECTED TO DROP SOUTH THROUGH THE MID ATLANTIC
STATES LATE SUNDAY INTO MONDAY...BRINGING MUCH NEEDED
PRECIPITATION TO THE REGION AND PROVIDING A BREAK FROM THE HEAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-650-652-654-656-658-071430-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1019 AM EDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY
EVENING OVER THE YORK AND JAMES RIVER...CHESAPEAKE BAY SOUTH OF
NEW POINT COMFORT...AND OCEAN WATERS SOUTH OF PARAMORE ISLAND. ANY
STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COLD FRONT IS EXPECTED TO DROP SOUTH THROUGH THE MID ATLANTIC
STATES LATE SUNDAY INTO MONDAY...BRINGING MUCH NEEDED
PRECIPITATION TO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Special weather statement, Jul 6, 4:23 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
423 PM EDT FRI JUL 6 2012

NCZ015-032-062115-
PASQUOTANK NC-PERQUIMANS NC-
423 PM EDT FRI JUL 6 2012

...STRONG THUNDERSTORM MOVING INTO EASTERN PERQUIMANS COUNTY...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHAPANOKE...OR ABOUT 6 MILES NORTHEAST OF
WINFALL...MOVING SOUTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL
BE NEAR FORESTBURG AT 455 PM EDT...WINFALL AT 505 PM EDT...AND
HERTFORD AT 515 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL...A PERIOD OF HEAVY RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS
STORM. PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS
UNTIL THE STORM HAS PASSED.

LAT...LON 3615 7656 3631 7639 3627 7631 3615 7638
      3619 7644 3619 7646 3614 7640 3609 7642

WRS
Special weather statement, Jul 6, 4:46 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
446 PM EDT FRI JUL 6 2012

NCZ015-032-062145-
PASQUOTANK NC-PERQUIMANS NC-
446 PM EDT FRI JUL 6 2012

...STRONG THUNDERSTORMS MOVING SLOWLY SOUTHWARD THROUGH PERQUIMANS
AND WESTERN PASQUOTANK COUNTIES...

AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CHAPANOKE TO BELVIDERE...MOVING SOUTHEAST
AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...CHAPANOKE AROUND
505 PM EDT...WINFALL AROUND 530 PM EDT...HERTFORD AROUND 540 PM
EDT...AND NIXONTON AROUND 545 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL...A PERIOD OF TORRENTIAL RAINFALL
AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF
THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3628 7657 3634 7631 3618 7616 3617 7625
      3618 7625 3619 7627 3617 7626 3615 7639
      3619 7646 3615 7641 3614 7649

WRS

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 3:29 AM EDTHeat AdvisoryAKQBertie, Camden, Chowan, Currituck, Gates, Hertford and 3 more16 hr
Jul 6, 10:05 AM EDTExcessive Heat WatchAKQBertie, Camden, Chowan, Currituck, Gates, Hertford and 3 more17 hr
Jul 6, 4:23 PM EDTSpecial Weather StatementAKQPerquimans52 min
Jul 6, 4:46 PM EDTSpecial Weather StatementAKQPasquotank, Perquimans59 min
Jul 6, 5:24 PM EDTAreal Flood AdvisoryAKQCamden, Pasquotank96 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.